Alert archive / Florida / Areal Flood Advisories in 2022

Areal Flood Advisory 21, NWS Mobile, AL

March 18, 2022Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Mar 18, 2022, 2:19 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2022, 2:19 PM CDT (19:19 UTC)
Expired
Mar 18, 2022, 5:30 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 85 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2022-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2022-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1606 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Mar 18, 12:58 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Mar 18, 12:58 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1258 PM CDT Fri Mar 18 2022

.AVIATION...
18Z issuance...The ongoing numerous to widespread showers and
storms southeast of I-65 with drops to IFR/LIFR in strong to
severe storms will gradually improve from the west through the
remainder of the afternoon. Residual low level moisture late this
afternoon through the evening hours will bring additional drops
in ceilings to IFR/MVFR across portions of the FL panhandle and
south central AL after sunset. Southerly to southwesterly winds
ranging between 10-20kts with gusts up to 25kts will decrease
throughout the afternoon, shifting northwesterly as a cold front
moves through the region. /22

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Saturday evening for ALZ265-266.

     High Surf Advisory until 1 AM CDT Saturday for ALZ265-266.

FL...High Rip Current Risk through Saturday evening for FLZ202-204-
     206.

     High Surf Advisory until 1 AM CDT Saturday for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 7 AM CDT Saturday for GMZ630>636.

     Small Craft Advisory until 10 AM CDT Saturday for GMZ650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Special weather statement, Mar 18, 11:52 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Mobile AL
1152 AM CDT Fri Mar 18 2022

ALZ055-056-059-261-262-181730-
Baldwin Inland AL-Monroe AL-Conecuh AL-Escambia AL-Mobile Inland AL-
1152 AM CDT Fri Mar 18 2022

...Strong thunderstorms will impact portions of south central Monroe,
northeastern Mobile, northwestern Baldwin, western Escambia and
southern Conecuh Counties through 1230 PM CDT...

At 1151 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Uriah to near
Stockton. Movement was east at 55 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Atmore, Stockton, McCullough, Castleberry, I65 And CR 1, I65 And AL
113, I65 And AL 21 and Poarch Creek Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM CDT for south central
and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3137 8675 3100 8730 3097 8801 3127 8775
TIME...MOT...LOC 1651Z 261DEG 46KT 3127 8747 3103 8787

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Mar 18, 12:13 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1213 PM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     TSTM WND DMG     2 W POARCH              31.12N 87.56W
03/18/2022                   ESCAMBIA           AL   EMERGENCY MNGR

            SEVERAL MOBILE HOMES DAMAGED OR DESTROYED.
            SEVERAL INJURIES REPORTED. TIME ESTIMATED.

&&

JFB
Special weather statement, Mar 18, 12:28 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Mobile AL
1228 PM CDT Fri Mar 18 2022

ALZ056-058>060-181815-
Conecuh AL-Covington AL-Escambia AL-Crenshaw AL-
1228 PM CDT Fri Mar 18 2022

...Strong thunderstorms will impact portions of southern Crenshaw,
northern Escambia, southern Conecuh and northwestern Covington
Counties through 115 PM CDT...

At 1228 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Castleberry to
near I65 And AL 113. Movement was east at 35 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Evergreen, Brantley, River Falls, Castleberry, Red Level, Dozier,
Heath, Gantt, I65 And US 84, I65 And AL 113 and I65 And AL 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM CDT for south central
Alabama.

&&

LAT...LON 3114 8673 3109 8755 3141 8719 3153 8662
      3152 8650 3155 8650 3162 8615
TIME...MOT...LOC 1728Z 251DEG 30KT 3133 8702 3118 8735

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

MM
Special weather statement, Mar 18, 12:55 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Mobile AL
1255 PM CDT Fri Mar 18 2022

ALZ261>264-181845-
Baldwin Central AL-Baldwin Inland AL-Mobile Central AL-
Mobile Inland AL-
1255 PM CDT Fri Mar 18 2022

...A strong thunderstorm will impact portions of central Mobile and
west central Baldwin Counties through 145 PM CDT...

At 1255 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Tanner Williams, or 13 miles west of Midtown
Mobile, moving east at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Saraland, Chickasaw,
Satsuma, Spanish Fort, Semmes, Tanner Williams, I65 And I165, I65 And
AL 158 and Mobile Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 PM CDT for southwestern
Alabama.

&&

LAT...LON 3072 8797 3068 8800 3071 8798 3072 8798
      3071 8799 3074 8802 3074 8803 3067 8802
      3067 8803 3075 8804 3067 8804 3069 8841
      3078 8842 3092 8790 3080 8793 3075 8792
      3086 8790 3066 8790 3066 8793
TIME...MOT...LOC 1755Z 263DEG 29KT 3075 8834

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

MM
Local storm report, Mar 18, 1:44 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
144 PM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 PM     TORNADO          3 SW GALLIVER           30.69N 86.75W
03/18/2022                   OKALOOSA           FL   EMERGENCY MNGR

            REPORTS OF SIGNIFICANT DAMAGE TO AT LEAST
            FOUR RESIDENCES AND MULTIPLE TREES DOWN ON
            LOG LAKE ROAD IN HOLT, FL. TDS OBSERVED ON
            RADAR. TIME ESTIMATED BY RADAR.

&&
Local storm report, Mar 18, 2:05 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
205 PM CDT FRI MAR 18 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1011 AM     MARINE TSTM WIND MON LOUIS               30.45N 88.11W
03/18/2022  M42 MPH          MOBILE             AL   NWS EMPLOYEE

            PERSONAL WEATHER STATION MEASURED A PEAK
            WIND GUST OF 42 MPH.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 5:24 AM CDTSevere Thunderstorm WarningMOBChoctaw, Washington66 min
Mar 18, 5:44 AM CDTHigh Surf AdvisoryMOBBaldwin, Mobile19 hr
Mar 18, 6:18 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBClarke, Wilcox42 min
Mar 18, 6:43 AM CDTSpecial Weather StatementMOBWashington47 min
Mar 18, 6:57 AM CDTSevere Thunderstorm WarningMOBClarke, Wilcox63 min
Mar 18, 7:09 AM CDTAreal Flood AdvisoryMOBChoctaw, Clarke, Washington, Wilcox3 hr
Mar 18, 7:35 AM CDTSpecial Weather StatementMOBClarke55 min
Mar 18, 7:43 AM CDTSpecial Weather StatementMOBClarke, Washington62 min
Mar 18, 7:45 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBMobile45 min
Mar 18, 8:03 AM CDTSevere Thunderstorm WarningMOBClarke, Washington42 min
Mar 18, 8:09 AM CDTSevere Thunderstorm WarningMOBClarke, Conecuh, Monroe, Wilcox66 min
Mar 18, 8:32 AM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile43 min
Mar 18, 8:40 AM CDTSpecial Weather StatementMOBClarke, Washington65 min
Mar 18, 9:16 AM CDTAreal Flood AdvisoryMOBBaldwin, Butler, Clarke, Conecuh, Escambia, Mobile and 2 more3 hr
Mar 18, 9:31 AM CDTSpecial Weather StatementMOBMobile44 min
Mar 18, 9:33 AM CDTAreal Flood AdvisoryMOBButler3 hr
Mar 18, 9:33 AM CDTSpecial Marine WarningMOB42 min
Mar 18, 9:35 AM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia40 min
Mar 18, 9:43 AM CDTSevere Thunderstorm WarningMOBWashington47 min
Mar 18, 9:44 AM CDTAreal Flood AdvisoryMOBClarke, Washington3 hr
Mar 18, 9:50 AM CDTAreal Flood AdvisoryMOBButler, Conecuh, Crenshaw3 hr
Mar 18, 9:50 AM CDTSevere Thunderstorm WarningMOBMobile40 min
Mar 18, 9:52 AM CDTAreal Flood AdvisoryMOBEscambia3 hr
Mar 18, 9:58 AM CDTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw47 min
Mar 18, 10:09 AM CDTSevere Thunderstorm WarningMOBBaldwin51 min
Mar 18, 10:16 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia44 min
Mar 18, 10:20 AM CDTAreal Flood AdvisoryMOBMobile3 hr
Mar 18, 10:20 AM CDTSpecial Marine WarningMOB85 min
Mar 18, 10:20 AM CDTTornado WarningMOBCrenshaw30 min
Mar 18, 10:23 AM CDTAreal Flood AdvisoryMOBConecuh, Covington, Crenshaw, Escambia3 hr
Mar 18, 10:23 AM CDTTornado WarningMOBCovington34 min
Mar 18, 10:27 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 18, 10:30 AM CDTSevere Thunderstorm WarningMOBBaldwin45 min
Mar 18, 10:33 AM CDTTornado WarningMOBCovington, Crenshaw23 min
Mar 18, 10:36 AM CDTSevere Thunderstorm WarningMOBConecuh, Escambia39 min
Mar 18, 10:37 AM CDTTornado WarningMOBConecuh, Escambia26 min
Mar 18, 11:00 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBConecuh, Covington, Crenshaw, Escambia45 min
Mar 18, 11:06 AM CDTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more16 min
Mar 18, 11:07 AM CDTSevere Thunderstorm WarningMOBBaldwin, Conecuh, Escambia53 min
Mar 18, 11:11 AM CDTSpecial Marine WarningMOB94 min
Mar 18, 11:20 AM CDTFlash Flood WarningMOBConecuh, Covington, Crenshaw, Escambia4 hr
Mar 18, 11:28 AM CDTAreal Flood AdvisoryMOBBaldwin3 hr
Mar 18, 11:40 AM CDTSevere Thunderstorm WarningMOBConecuh, Covington, Escambia65 min
Mar 18, 11:48 AM CDTAreal Flood AdvisoryMOBCovington3 hr
Mar 18, 11:48 AM CDTSpecial Marine WarningMOB27 min
Mar 18, 11:52 AM CDTSpecial Weather StatementMOBEscambia38 min
Mar 18, 11:54 AM CDTSevere Thunderstorm WarningMOBBaldwin, Escambia45 min
Mar 18, 12:10 PM CDTFlash Flood WarningMOBCovington3 hr
Mar 18, 12:27 PM CDTAreal Flood AdvisoryMOBCovington3 hr
Mar 18, 12:28 PM CDTSpecial Weather StatementMOBConecuh, Escambia47 min
Mar 18, 12:43 PM CDTSpecial Marine WarningMOB92 min
Mar 18, 12:55 PM CDTSpecial Weather StatementMOBMobile50 min
Mar 18, 3:10 PM CDTSpecial Marine WarningMOB95 min
Mar 18, 3:29 PM CDTAreal Flood WarningMOBCovington6 hr
Mar 18, 4:40 PM CDTSpecial Marine WarningMOB65 min
Mar 18, 6:54 PM CDTRiver Flood WarningMOBEscambia6 days
Mar 18, 10:53 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa52 min
Mar 18, 11:56 AM CDTTornado WarningMOBOkaloosa, Santa Rosa26 min
Mar 18, 12:26 PM CDTTornado WarningMOBOkaloosa49 min
Mar 18, 12:46 PM CDTTornado WarningMOBOkaloosa8 min
Mar 18, 1:00 PM CDTTornado WarningMOBOkaloosa30 min
Mar 18, 3:00 PM CDTSevere Thunderstorm WarningMOBOkaloosa23 min
Mar 18, 4:48 AM CDTSpecial Weather StatementMOBWayne42 min
Mar 18, 6:04 AM CDTSpecial Weather StatementMOBPerry41 min
Mar 18, 6:39 AM CDTFlash Flood WarningMOBWayne6 hr
Mar 18, 7:17 AM CDTSpecial Weather StatementMOBWayne43 min
Mar 18, 7:49 AM CDTTornado WarningMOBGreene, Perry, Wayne11 min
Mar 18, 8:19 AM CDTAreal Flood AdvisoryMOBPerry3 hr
Mar 18, 9:06 AM CDTSevere Thunderstorm WarningMOBGreene, Perry39 min
Mar 18, 9:20 AM CDTAreal Flood AdvisoryMOBGreene, Perry3 hr
Mar 18, 9:22 AM CDTRiver Flood WarningMOBGeorge, Greene, Perry11 days
Mar 18, 9:23 AM CDTRiver Flood WarningMOBGeorge, Greene, Wayne14 days
Mar 18, 9:23 AM CDTSevere Thunderstorm WarningMOBGeorge, Greene, Perry, Stone52 min
Mar 18, 10:17 AM CDTSpecial Weather StatementMOBGeorge, Greene, Stone43 min
Mar 18, 10:33 AM CDTAreal Flood AdvisoryMOBPerry, Stone3 hr
Mar 18, 10:56 AM CDTSpecial Weather StatementMOBGeorge49 min

Nearby

Areal Flood Advisories in Florida, 2022Every areal flood advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.